MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G45353
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.G5) similar to device under pma/510(k) k061670.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "the teflon coating was getting away from the guide.So the guide bend down and stayed stuck to the endovascular leg"."the coating of the wire was getting away from the wire impossible to pull down the nose of the zisl leg." during the intervention, they note that the extremity of the guide is shredded.Another device with same lot number has been, used consequence: increase of the time of the procedure.Additional information received 29nov2018: he pulled back every thing, the leg with the wire.The problem was discovered when they wanted to pull back the nose.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# pr247284 g1) name and address for importer site: cook medical incorporated (cmi).400 daniels way.Bloomington, in 47404.Registration no.: 3005580113.Summary of investigational findings: it was reported that the guide wire stuck in the zenith leg and that both were retrieved, but it is unknown, what is ment by "the guide bend down".Afterward retrieval it was discovered that the guide wire tip was shredded.Procedure was completed with another guide wire from same lot and no adverse effects to the patient were reported.The guide wire was not returned and without the actual complaint device it would be inappropriate to speculate at what may or may not have caused ít to stick inside the zenith device and the coating to come of, unless the tolerances of the devices were not compatible, or the guide wire was not sufficiently bathed and thereby the coating not properly activated prior to advancement.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).After investigation the event for this pr# is no longer reportable.Summary of investigational findings: the complaint was reopened since the wire guide was returned for investigation.It was reported that the teflon coating was getting away from the guide.So the guide bend down and stayed stuck to the endovascular leg (it is unknown, what is meant by "the guide bend down").After retrieval it was discovered that the guide wire tip was shredded.Procedure was completed with another guide wire from same lot and no adverse effects to the patient were reported, but prolonged procedure time.A used and an unused device were returned for evaluation.The purple wire straightener was not mounted completely on the unused device, why another complaint was initiated due to this failure.No other nonconformance's was found on this device.The used device had a 2.5 mm elongation distal from the laser welding, and the curve was more straight than specified in manufacturing instructions.This kind of elongation is previously seen due to altering the tip configuration and would also explain the straightened curve.If the elongation was a consequence of the wire sticking at the welding, this would not have straightened the curve distally to the elongation.According to precautions in the instructions for use, altering the tip configuration of the wire guide may result in damage and also, withdrawal or manipulation of the wire guide through a needle tip may result in damage or breakage.It is unknown whether the zisl were nonconforming or not, why a third complaint was initiated.The device history record was reviewed with no evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
LUNDERQUIST EXTRA-STIFF CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8168432
Report Number3002808486-2018-01504
Device Sequence Number19197358
Product Code DQX
UDI-Device Identifier00827002453531
UDI-Public(01)00827002453531(17)230926(10)E3777074
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2023
Device Model NumberG45353
Device Catalogue NumberTSCMG-35-260-7-LES
Device Lot NumberE3777074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Distributor Facility Aware Date11/27/2018
Device Age2 MO
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer03/28/2019
12/05/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date04/16/2019
12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1